MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SMALL RAIL; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT

SMITH & NEPHEW, INC. SMALL RAIL; APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Catalog Number 71933931
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Injury (2348)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that rail has bent, preventing complete lengthening to occur and causing the patient to fall into a varus deformity.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.Without the actual product involved and/or device information, our investigation cannot proceed.The medical investigation concluded that the undated images provided revealed progression of the laterally positioned distal femur along with a varus deformity.Currently, we are unable to rule out initial lateral alignment of the distal femur and the lack of pre-operative adaptations to prevent movement of limb segments as contributing factors to the reported event.The patient impact beyond aesthetics, altered joint wear/gait, possible revision surgery, additional rehabilitative therapy, and radiological exposure cannot be concluded but if there is correction of this deformity, another procedure would be required or a permanent deformity may impact their function.No further medical assessment can be rendered at this time.If the device or new information is received in the future, the complaint can be re-opened.No further actions are being taken at this time.

Brand Name
SMALL RAIL
Common Device Name
APPLIANCE, FIXATION, NAIL/BLADE/PLATE COMBINATION, MULTIPLE COMPONENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8091281
Report Number1020279-2018-02540
Device Sequence Number19207902
Product Code KTT
UDI-Device Identifier00885556065334
UDI-Public00885556065334
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K090926
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71933931
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/31/2018
Supplement Date Received by Manufacturer10/31/2018
Initial Report FDA Received Date11/20/2018
Supplement Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKNOWN DEVICE/UNKNOWN LOT; UNKNOWN DEVICE/UNKNOWN LOT
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;